Alert archive / Georgia / Freeze Warnings in 2025
Freeze Warning 1, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Mar 5, 2025, 2:55 PM EST for 25 counties in Georgia. It took effect at Mar 5, 2025, 9:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2025, 2:55 PM EST (19:55 UTC)
- In effect from
- Mar 5, 2025, 9:00 PM EST
- Expired
- Mar 6, 2025, 10:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Atlanta, GA
All 25 counties
Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Douglas County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gordon County, GA, Haralson County, GA, Heard County, GA, Meriwether County, GA, Murray County, GA, Paulding County, GA, Pike County, GA, Polk County, GA, Spalding County, GA, Troup County, GA, Walker County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 73 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 5, 12:45 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 5, 12:45 PM EST, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1245 PM EST Wed Mar 5 2025 ...New 18Z Aviation Discussion... .UPDATE... Issued at 544 AM EST Wed Mar 5 2025 Ended the High Wind Warning for the extreme N a bit early. As is often the case, the gradient flow between the pre-frontal squall line and the actual front has become disrupted and lighter. Now have an area-wide Wind Advisory through 7 PM. Will update public products to reflect this shortly. /SEC && .SHORT TERM... (Today through Thursday) Issued at 229 AM EST Wed Mar 5 2025 Key Messages - A Wind Advisory is in effect for the area through 7 PM. - A line of showers and isolated strong to borderline severe thunderstorms will continue to sweep across the E half of the state early this morning. A strong upper low (526 dam) over W IL will lift NE over the E Great Lakes today and tonight as it opens up into a trough. The axis of the trough will shift E of our County Warning Area (CWA) this evening. At the surface, a 980 mb low over N IL will move NE over E Canada by tonight. A line of showers and isolated thunderstorms- some strong to borderline severe- is presently sweeping across the CWA. The strongest activity presently extends from just W of AHN to near MCN. The strong gradient wind produced sporadic reports of damage during the afternoon and evening hours, with more gusty winds associated with the line of showers and storms. A High Wind Warning continues across portions of far N GA through 7 AM, with a Wind Advisory from expiration through 7 PM. A Wind Advisory continues for the remainder of the area through 7 PM. Winds will likely be a bit lighter between passage of the squall line and passage of the actual surface cold front, but gusty W-NW winds are expected to pick up behind the front, particularly as some sunshine breaks through the low clouds and provides further mixing. Daytime highs are expected to be reached around the time of frontal passage today, with slowly dropping temperatures thereafter. Wrap-around clouds from the N are expected to thicken again across much of the CWA from midday into the afternoon with a few more light showers. A mix of light rain and snow showers is possible this evening and overnight across the N. Snow accumulation- if any- are expected to be light, although the highest ridgetops may see just over an inch of snow. Low temperatures tonight are forecast to range from the mid 20s in the NE mountains to near 40 in the extreme SE (a roughly 20 degree drop from this morning's lows). Gusty W-NW winds will continue tonight. Dry conditions and mostly sunny skies will return on Thursday, with daytime highs ranging from the mid 40s in the NE mountains to near 60 in the S. Minimum RH values will drop into the mid to upper 20s across much of the area Thu afternoon. Gusty NW winds will persist Thu morning, but speeds should start to diminish during the afternoon. /SEC && .LONG TERM... (Thursday night through Tuesday) Issued at 229 AM EST Wed Mar 5 2025 Dry weather will persist through Friday as surface high pressure shifts east of the area. A weak cold front will slip southward into the area on Saturday, though it will be moisture starved. Initially only slight chance to chance PoPs increase across north GA Saturday morning with this boundary with only very light QPF. The front will hang up across Middle Georgia on Saturday as a trough approaches from the west. An area of low pressure will then ride eastward along the boundary. As this occurs, PoPs increase Saturday night into Sunday morning. Highest QPF will be situated near and to the south of the aforementioned boundary with lighter farther north. Some potential for thunder will also be situated near and south of the boundary. At this point, highest probabilities for higher QPF and thunder are across Middle Georgia, though there remains some model variability on the exact timing and evolution of this system Saturday night into Sunday. High pressure and drier conditions look to prevail through the remainder of the long term early next week. Temperatures will exhibit a good bit of range through the period with cooler temperatures more likely Sunday and a general warming trend early next week. RW && .AVIATION... (18Z TAFS) Issued at 1234 PM EST Wed Mar 5 2025 Low VFR cloud ceilings between 030-040 are forecast to persist this afternoon and evening before lowering to MVFR by 03Z. Isolated light showers are possible from the Atlanta metro area north this afternoon and early evening, warranting VCSH from 18-00Z. Snow may mix with rain showers in the far northeast mountains, but should stay northeast of all TAF sites. MVFR ceilings are expected to persist through the early morning hours, scattering out by 10-12Z at AHN/MCN/CSG and 13Z at ATL. Clouds will then quickly diminish through the remainder of the morning. Winds this afternoon are forecast to be W/SW at 15-20 kts with gusts of 25-30 kts, diminishing slightly and shifting to NW by 00Z and into Thursday. //ATL Confidence...18Z Update... Medium confidence on light showers this afternoon and evening. High confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 64 35 55 35 / 20 10 0 0 Atlanta 61 34 54 37 / 20 10 0 0 Blairsville 56 26 47 28 / 40 30 0 0 Cartersville 60 32 54 32 / 20 10 0 0 Columbus 64 36 59 36 / 10 10 0 0 Gainesville 60 33 53 35 / 30 10 0 0 Macon 68 36 59 35 / 0 10 0 0 Rome 59 32 54 31 / 30 10 0 0 Peachtree City 61 33 55 33 / 10 10 0 0 Vidalia 76 41 61 38 / 100 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM EST this evening for GAZ001>009-011>016- 019>025-027-030>039-041>062-066>076-078>086-089>098-102>113. && SHORT TERM...SEC LONG TERM....RW AVIATION...King
Hazardous weather outlook, Mar 5, 2:41 PM EST, 14 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 241 PM EST Wed Mar 5 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 241 PM EST Wed Mar 5 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... A Wind Advisory is still in effect across north and central Georgia through 7 PM this evening. May see some show showers across extreme North GA Tonight. little to no accumulations expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The probability for widespread hazardous weather is low. We will see some isolated thunderstorms across Central GA Sat and Sunday but not expecting any severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Mar 5, 1:33 PM EST, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
133 PM EST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM Tstm Wnd Dmg 1 SE Peachtree City 33.38N 84.56W
03/05/2025 Fayette GA NWS Employee
Tree down on Roadway.
&&Local storm report, Mar 5, 2:14 PM EST, 41 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
214 PM EST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 AM Tstm Wnd Dmg 3 SSE Waleska 34.28N 84.53W
03/05/2025 Cherokee GA Emergency Mngr
Tree down near the intersection of Sam
Nelson Road and Talcmine Drive.
&&
NListLocal storm report, Mar 5, 2:16 PM EST, 39 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
216 PM EST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 AM Tstm Wnd Dmg 5 NE Waleska 34.36N 84.49W
03/05/2025 Cherokee GA Emergency Mngr
Tree down near the intersection of Upper
Burris Road and Fields McGhee Drive.
&&
NListLocal storm report, Mar 5, 2:17 PM EST, 38 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
217 PM EST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 AM Tstm Wnd Dmg 2 NNW Birmingham 34.19N 84.34W
03/05/2025 Cherokee GA Emergency Mngr
Report of a tree down on a vehicle parked in
a driveway on the 3500 block of Union Hill
Rd.
&&
KMELocal storm report, Mar 5, 2:19 PM EST, 36 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
219 PM EST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM Tstm Wnd Dmg 3 NW Mountain Park 34.11N 84.44W
03/05/2025 Cherokee GA Emergency Mngr
Tree down near the intersection of Arnold
Mill Road and Hendon Road.
&&
NListLocal storm report, Mar 5, 2:21 PM EST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
221 PM EST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM Tstm Wnd Dmg 3 S Ball Ground 34.30N 84.39W
03/05/2025 Cherokee GA Emergency Mngr
Tree down along Flatbottom Road.
&&
NListThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 10:56 PM EST | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 49 min |
| Mar 4, 11:33 PM EST | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon | 42 min |
| Mar 4, 11:42 PM EST | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Gordon, Walker, Whitfield | 48 min |
| Mar 4, 11:50 PM EST | Severe Thunderstorm Warning | FFC | Haralson, Polk | 40 min |
| Mar 5, 12:11 AM EST | Severe Thunderstorm Warning | FFC | Bartow, Carroll, Chattooga, Douglas, Floyd, Gordon and 4 more | 49 min |
| Mar 5, 12:14 AM EST | Severe Thunderstorm Warning | FFC | Carroll, Heard, Troup | 46 min |
| Mar 5, 12:27 AM EST | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Fannin, Gilmer, Murray, Walker and 1 more | 48 min |
| Mar 5, 12:43 AM EST | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 47 min |
| Mar 5, 12:48 AM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Heard, Meriwether and 1 more | 42 min |
| Mar 5, 12:51 AM EST | Severe Thunderstorm Warning | FFC | Bartow, Carroll, Cherokee, Cobb, Douglas, Floyd and 7 more | 39 min |
| Mar 5, 1:09 AM EST | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Gordon, Murray, Pickens | 51 min |
| Mar 5, 1:20 AM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Stewart, Talbot | 40 min |
| Mar 5, 1:24 AM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fayette, Fulton, Harris and 6 more | 51 min |
| Mar 5, 1:25 AM EST | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Douglas, Paulding | 50 min |
| Mar 5, 1:57 AM EST | Special Weather Statement | FFC | Fannin, Gilmer, Pickens | 48 min |
| Mar 5, 2:00 AM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Meriwether, Muscogee, Schley and 5 more | 45 min |
| Mar 5, 2:07 AM EST | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Dawson, DeKalb, Forsyth, Fulton and 1 more | 38 min |
| Mar 5, 2:10 AM EST | Severe Thunderstorm Warning | FFC | Clayton, Coweta, DeKalb, Fayette, Fulton, Henry and 6 more | 50 min |
| Mar 5, 2:31 AM EST | Special Weather Statement | FFC | Schley, Sumter, Taylor, Upson, Webster | 44 min |
| Mar 5, 2:35 AM EST | Special Weather Statement | FFC | Dawson, Lumpkin, Union | 25 min |
| Mar 5, 2:43 AM EST | Special Weather Statement | FFC | DeKalb, Forsyth, Gwinnett, Hall, Rockdale | 47 min |
| Mar 5, 2:50 AM EST | Special Weather Statement | FFC | Butts, Henry, Lamar, Monroe, Newton, Spalding | 40 min |
| Mar 5, 2:57 AM EST | Special Weather Statement | FFC | Lumpkin, Towns, Union, White | 48 min |
| Mar 5, 3:01 AM EST | Special Weather Statement | FFC | Crawford, Macon, Peach, Sumter, Taylor | 44 min |
| Mar 5, 3:26 AM EST | Special Weather Statement | FFC | Barrow, Clarke, Jackson, Oconee, Walton | 49 min |
| Mar 5, 3:28 AM EST | Special Weather Statement | FFC | Jasper, Jones, Morgan, Putnam | 47 min |
| Mar 5, 3:31 AM EST | Special Weather Statement | FFC | Bibb, Crisp, Dooly, Houston, Peach, Pulaski and 1 more | 44 min |
| Mar 5, 3:57 AM EST | Special Weather Statement | FFC | Banks | 48 min |
| Mar 5, 4:09 AM EST | Special Weather Statement | FFC | Baldwin, Clarke, Greene, Hancock, Madison, Oglethorpe and 2 more | 51 min |
| Mar 5, 4:10 AM EST | Special Weather Statement | FFC | Bleckley, Crisp, Dodge, Pulaski, Twiggs, Wilcox and 1 more | 50 min |
| Mar 5, 4:54 AM EST | Special Weather Statement | FFC | Glascock, Hancock, Taliaferro, Warren, Washington, Wilkes | 51 min |
| Mar 5, 4:54 AM EST | Special Weather Statement | FFC | Dodge, Johnson, Laurens, Telfair, Wheeler | 36 min |
| Mar 5, 5:27 AM EST | Special Weather Statement | FFC | Johnson, Montgomery, Telfair, Treutlen, Wheeler | 48 min |
| Mar 5, 5:43 AM EST | Special Weather Statement | FFC | Jefferson | 32 min |
| Mar 5, 6:05 AM EST | Special Weather Statement | FFC | Emanuel, Montgomery, Toombs | 40 min |
| Mar 5, 2:55 PM EST | Frost Advisory | FFC | Baldwin, Banks, Barrow, Bibb, Bleckley, Butts and 43 more | 9 hr |
| Mar 5, 6:48 PM EST | Wind Advisory | FFC | Dawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more | 15 hr |
Nearby
Freeze Warnings in Georgia, 2025Every freeze warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.